Does the drug Diane-35 help in regularising periods?
Q: I am 20 years old and I have polycystic ovaries. As per my doctors advise I have been taking Diane-35 tablets for the past 5 months in order to regularise my periods. I want to know whether my periods will come regularly on termination of these tablets? Will there be any drastic side effects because of these tablets? Will there be complications in future?
A:Diane-35 ED is a combination product that contains cyproterone and ethinyloestrediol. It is indicated for the treatment of androgenisation in women (such as severe refractory acne, mild to moderate hirsutism (hair growth at unwanted places such as face) or as an oral contraceptive in such patients. Sometimes Polycystic Ovarian Disease (PCOD) causes such symptoms and hence can be treated with Diane-35 ED along with any specific treatment for PCOD. Its side effects include fluid retention, reduced glucose tolerance, mood changes, high blood pressure and headache. All the patients do not suffer from all side effects. You have not given your weight. Many patients of PCOD are over-weight. If you are one of them, fluid retention may lead to increase in weight if used for long term.